It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Suboxone problem
Aug 2, 2006
I've been using Suboxone to taper off of an opiod addiction. I started at 16 mg. and tapered down to 2.5 mg per day. After I tried cutting the tablets smaller, I have been having a bad reaction to the Suboxone. The manufacturer thinks it might be because the Buprenorphine and the Naloxone are not evenly distributed through the pill. The Naloxone is clealry causing me the problem but my doctor has an office policy that won't allow him to switch me to Subutex (it has no Naloxone). I know that sounds totally ridiculous but that's what you get from Texas doctors.

I'm wondering if other people are having this problem and what they are doing to solve it. Any help would be great. Thank you.


(I accidentally posted this in the wrong forum before)
[i]How long have you been on Suboxone?[/i]

Since May 8, 2006.


[i]The WDs you are experiencing are from the Naloxone obviously. It truly is a shame that your DR won't switch you over. What's wrong with these addictologists?? Sounds like a lame office policy to me. Unless there is a incentive for them like an additional office visit $$ that you may bribe them with at this point. [/i]

These doctors think they know everything and are always right. Sadly, I'm in Texas during my detox and Texas only since last year started using Suboxone. The doctors are afraid that their patients may use the Subutex to grind up and shoot up into your arm!! Totally ridiculous since if I wanted to be an intravenous drug user, I certainly wouldn't choose an expensive drug like Subutex!! Plus, I'm a 42 year old business man that went to the doctor on my own, not because I was arrested and as part of my probation, I have to go into drug treatment!!

In the S.F. Bay Area, they've been using the drug for several years. I had used Subutex a few years ago and had no problems getting off of it. Never experienced the problems I'm experiencing with Suboxone.


[i]To continue your sub taper successfully- you will need Subutex. The Suboxone will only give you more WDs when you taper. Your DR sounds like he wants you to continue to remain on it.[/i]

Yes, all tragically true. I'm going to keep searching until I find a doctor that will put me on Subutex. Even after calling the manufacturer, they also advised going on to Subutex.


[i]The Naloxone has a elimination life of 2 hours only so you will feel the WDs from it quite quickly especially when you're dropping doses- so therefore it isn't from the bup- while the bup has a half eliminiate life of 37 hours- full life span is 72 hours.[/i]

Here's what's happening: If I cut the tablet and place it under my tongue, within an hour I actually get HIGH!! Even though it's a smaller dose than I had been taking, I'm now getting high!! How the Hell does that happen?!! Then, after a couple of hours, I get sleepy, then I flatten out, and then I go into WD's. All within a 6 hour period!! That makes no sense since Suboxone should not do any of that. My doctor can't explain it either but still refuses to switch me over.


[i]Can you try to visit another DR? You may have to beg them at this point. The unfortunate thing is that the DR is suppose to help you not work against you because he wants you on a maintenence program. It just sucks being at the mercy of the addictionologist.[/i]

Exactly. That's what I'm in the process of doing. I have an appt. on 8/16, which, sadly, is too far away for my taste. I was hoping to be off all meds by that time. Even so, there's no guarantee that the new doctor will switch me over.

Thank you very much for responding. Any additional thoughts would be great. :)





All times are GMT -7. The time now is 01:38 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!